Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 20, NWS Burlington, VT

May 29, 2012Essex County, Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 29, 2012, 2:39 PM EDT for Essex County, Franklin County, St. Lawrence County, New York. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 2:39 PM EDT (18:39 UTC)
Expired
May 29, 2012, 3:45 PM EDT
In force
66 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 82 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 2:41 PM EDTHAIL 1Tupper Lake, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WUUS51 KBTV 291839
SVRBTV
NYC031-033-089-291945-
/O.NEW.KBTV.SV.W.0020.120529T1839Z-120529T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
239 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTH CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...
  SOUTHEASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 345 PM EDT.

* AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR TUPPER
  LAKE...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WAWBEEK...RAY BROOK...LAKE PLACID...MOUNT MARCY...KEENE VALLEY...
  KEENE...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4413 7365 4408 7398 4408 7428 4411 7429
      4410 7454 4428 7455 4436 7365
TIME...MOT...LOC 1839Z 267DEG 26KT 4420 7442

$$
BOYD
3 follow-up statements
509 
WWUS51 KBTV 291859
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
259 PM EDT TUE MAY 29 2012

NYC089-291909-
/O.CAN.KBTV.SV.W.0020.000000T0000Z-120529T1945Z/
ST. LAWRENCE NY-
259 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LAWRENCE
COUNTY IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4413 7365 4408 7398 4408 7428 4411 7429
      4411 7440 4430 7438 4436 7365
TIME...MOT...LOC 1859Z 267DEG 26KT 4420 7422

$$

NYC031-033-291945-
/O.CON.KBTV.SV.W.0020.000000T0000Z-120529T1945Z/
ESSEX NY-FRANKLIN NY-
259 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL FRANKLIN AND CENTRAL ESSEX COUNTIES IN NORTHERN NEW
YORK...

AT 254 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR AXTON LANDING...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  RAY BROOK...LAKE PLACID...MOUNT VAN HOEVENBERG...NORTH ELBA...KEENE
  VALLEY...KEENE...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4413 7365 4408 7398 4408 7428 4411 7429
      4411 7440 4430 7438 4436 7365
TIME...MOT...LOC 1859Z 267DEG 26KT 4420 7422

$$
BOYD
534 
WWUS51 KBTV 291926
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
326 PM EDT TUE MAY 29 2012

NYC033-291936-
/O.CAN.KBTV.SV.W.0020.000000T0000Z-120529T1945Z/
FRANKLIN NY-
326 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN COUNTY
IN NORTHERN NEW YORK IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4408 7408 4432 7410 4436 7365 4413 7365
      4408 7398
TIME...MOT...LOC 1926Z 267DEG 26KT 4420 7395

$$

NYC031-291945-
/O.CON.KBTV.SV.W.0020.000000T0000Z-120529T1945Z/
ESSEX NY-
326 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...

AT 318 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR NORTH ELBA...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  KEENE VALLEY...KEENE...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4408 7408 4432 7410 4436 7365 4413 7365
      4408 7398
TIME...MOT...LOC 1926Z 267DEG 26KT 4420 7395

$$
BOYD
597 
WWUS51 KBTV 291935
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
335 PM EDT TUE MAY 29 2012

NYC031-291946-
/O.EXP.KBTV.SV.W.0020.000000T0000Z-120529T1945Z/
ESSEX NY-
335 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK WILL EXPIRE AT 345 PM EDT...

THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4408 7408 4432 7410 4436 7365 4413 7365
      4408 7398
TIME...MOT...LOC 1936Z 267DEG 26KT 4420 7385

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:48 PM EDT, 51 minutes earlier.

Area forecast discussion, May 29, 1:48 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
148 PM EDT TUE MAY 29 2012

.SYNOPSIS...
AN APPROACHING UPPER DISTURBANCE FROM THE WEST ALONG WITH ITS
ASSOCIATED SURFACE COLD FRONT WILL INTERACT WITH THE INCREASINGLY
MOIST AND UNSTABLE CONDITIONS OVER THE NORTH COUNTRY THIS
AFTERNOON. THIS WILL RESULT IN WIDESPREAD THUNDERSTORM ACTIVITY
THIS AFTERNOON...WHICH WILL PERSIST INTO EARLY TONIGHT. SOME
STORMS ARE EXPECTED TO BECOME SEVERE...WITH DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL THE MAIN THREATS. A COLD
FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER AND
DRIER CONDITIONS EXPECTED. A FEW LIGHT SHOWERS ARE POSSIBLE
THURSDAY...MAINLY ACROSS THE HIGHER TERRAIN.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1247 PM EDT TUESDAY...WELL...BIG DAY. TORNADO WATCH #313 HAS
BEEN ISSUED FOR ALL OF THE NORTH COUNTRY THRU 01Z. THINKING IS
TORNADO THREAT THIS AFTN MAY BE A BIT HIGHER ACROSS THE CHAMPLAIN
VALLEY EWD ACROSS VT AS COMPARED TO THE ST. LAWRENCE VALLEY OF NY.
DIRECTIONAL SHEAR PER CXX VAD AND REMNANT OUTFLOW BOUNDARIES FROM
EARLY AM CONVECTION SUGGEST BETTER LOW-LEVEL SRH/SHEAR PROFILES
FOR POSSIBLE SHORT-LIVED TORNADOES ACROSS VERMONT. WE/LL CONTINUE
TO MONITOR THAT THREAT. STORMS ARE FORMING AT 1630Z ACROSS CENTRAL
NY AND ARE EXPECTED TO DEVELOP NEWD INTO OUR NY COUNTIES DURING
THE NEXT 1-2 HRS...AND THEN TRACK EWD INTO VT DURING THE MID-AFTN
HOURS. ANTICIPATE A FEW SUPERCELLS IN ADDITION TO BANDS OF STRONG
TO SEVERE STORMS. THE DEWPOINTS ARE VERY HIGH...UPR 60S TO LOWER
70S...AND INSOLATION HAS ALLOWED TEMPERATURES TO WARM INTO THE
MID-UPR 80S IN SPOTS WEST OF THE GREEN MTNS. THIS IS CONTRIBUTING
TO VERY UNSTABLE CAPE VALUES OF 3000-4000 J/KG...WHICH IS
RELATIVELY RARE FOR OUR AREA. SFC-6KM SHEAR REMAINS FAVORABLE FOR
ORGANIZED CONVECTIVE STORMS...AND WILL GENERALLY REMAIN AROUND 40
KTS THROUGH THIS AFTERNOON. PRIMARY THREAT STILL EXPECTED TO BE
DAMAGING WINDS AND LARGE HAIL. BECAUSE THE STORMS EARLY THIS
MORNING PRODUCED LOCALIZED RAINFALL IN EXCESS OF 2" IN SPOTS...WE
ARE CONTINUING THE FLASH FLOOD WATCH THROUGH MIDNIGHT TONIGHT (SEE
HYDRO SECTION BELOW).

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS OF 545 AM EDT TUESDAY...COLD FRONT SHIFTS EASTWARD ACROSS THE
REGION TONIGHT WITH SHOWERS/THUNDERSTORMS DIMINISHING IN COVERAGE
AND INTENSITY AND MOVING EAST ACROSS VERMONT AND THEN OUT OF THE
REGION AFTER MIDNIGHT. LOWS TONIGHT NEAR 60 ACROSS VERMONT AND IN
THE 50S ACROSS NRN NY.

WEDNESDAY TRENDS DRIER WITH WESTERLY 850MB FLOW. WEAK SECONDARY
COLD FRONT DURING THE AFTERNOON MAY BRING ISOLATED
SHOWER...MAINLY TO THE NORTHERN MOUNTAINS. HIGH TEMPS WILL BE IN
THE 70S TO AROUND 80 AND IT WILL BE LESS HUMID.

MID LEVEL SHORTWAVE OVER NORTHERN GREAT LAKES REGION WEDNESDAY
EVENING WILL MOVE ACROSS FORECAST AREA LATER WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. THIS DISTURBANCE WILL BRING A CHANCE OF
SHOWERS TO THE REGION...ESPECIALLY NORTHERN ZONES. TEMPERATURES
THURSDAY WILL BE ABOUT 10 DEGREES THAN WEDNESDAY...WITH HIGHS IN
THE MID 60S TO AROUND 70.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1130 AM EDT TUESDAY...UPDATED THE EXTENDED FORECAST EARLY
TODAY MAINLY RELYING ON HPC GUIDANCE TO FREE UP MORE FORECASTERS
FOR SEVERE WEATHER THIS AFTERNOON. UPPER LEVEL RIDGE AND SURFACE
RIDGE WILL BE OVER THE REGION ON FRIDAY AND SLIDE EAST ON FRIDAY
NIGHT. VERTICALLY STACKED LOW PRESSURE SYSTEM WILL APPROACH FROM
THE EAST SATURDAY WITH RAIN SPREADING ACROSS THE AREA FROM WEST
TO EAST. RAIN WILL CONTINUE FRIDAY NIGHT AND SATURDAY...THEN
CHANGE OVER TO SHOWERS AS THE LOW CONTINUES TO MOVE NORTH AND
EAST OF OUR FORECAST AREA. STILL LOOKS LIKE THERE IS POTENTIAL
FOR SIGNIFICANT RAINFALL AS UPPER TROUGH TAKES ON NEGATIVE TILT.
THE THREAT OF SHOWERS WILL CONTINUE SUNDAY AS SYSTEM LIFTS SLOWLY
NORTH AND EAST OF THE AREA. A FEW LINGERING SHOWERS STILL
POSSIBLE ON MONDAY. MAXIMUM TEMPERATURES EXPECTED TO AVERAGE NEAR
OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...

***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO
 SEVERE THUNDERSTORMS POSSIBLE AND ASSOCIATED TURBULENCE/HAIL***

THRU 06Z WEDNESDAY...LOOKING FOR MVFR COND WITH TRW THRU THIS
TIME. CEILINGS 030-050 WITH VSBY 3-5SM AT TIMES. AFT 06Z WED...FG
WILL DEVELOP WITH 2-5SM AT TIMES...THEN VFR BY 12Z-14Z WITH SCT
MID CLD. WINDS SSW 10-20KTS WITH GUSTS TO 30KTS BFR 00Z WED.
LGT/VAR AFT 06Z WED...BECM SSW 5-10KTS BY 13Z-14Z.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...

18Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED.
COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER
TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY
LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS
POSSIBLE 06-12Z AT KMPV/KSLK.

12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH
LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE NORTH COUNTRY
THROUGH MIDNIGHT TONIGHT. OVERNIGHT AND EARLY MORNING CONVECTIVE
STORMS HAVE PRODUCED LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2"
ACROSS PORTIONS OF E-CENTRAL INTO N-CENTRAL/NERN VT...AND ALSO
ACROSS NORTHERN FRANKLIN COUNTY IN NY PER RADAR ESTIMATES. THIS
ONLY WASN/T ENOUGH TO RESULT IN FLOODING. HOWEVER...THE EARLY
MORNING HEAVY RAIN HAS PRIMED SOME RIVER BASINS FOR POSSIBLE
FLASH FLOODING AS SEVERE AND HEAVY RAIN PRODUCING THUNDERSTORMS
REDEVELOP AND MOVE ACROSS THE REGION FROM WEST TO EAST DURING THE
AFTN AND EVENING HOURS. THE THREAT OF FLASH FLOODING WILL END
AFTER MIDNIGHT AS A COLD FRONT CLEARS THE AREA TO THE EAST.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>012-
     016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ026>031-
     034-035-087.

&&

SYNOPSIS...RJS
NEAR TERM...BANACOS
SHORT TERM...RJS
LONG TERM...NEILES
AVIATION...JN
HYDROLOGY...
Hazardous weather outlook, May 29, 12:33 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1233 PM EDT TUE MAY 29 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-301645-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1233 PM EDT TUE MAY 29 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 2:15 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
215 PM EDT TUE MAY 29 2012

NYZ034-292115-
WESTERN ESSEX NY-
215 PM EDT TUE MAY 29 2012

...VERY HEAVY RAIN AFFECTING CENTRAL ESSEX COUNTY...

THUNDERSTORMS WITH VERY HEAVY RAIN HAVE MOVED THROUGH WEST CENTRAL
ESSEX COUNTY AND WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
TAHAWUS...MOUNT MARCY...MOUNT VAN HOEVENBERG...ST. HUBERTS...KEENE
VALLEY...UNDERWOOD...EXIT 30 I87...NEW RUSSIA...MINEVILLE...MORIAH
CENTER...LEWIS...

TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

LAT...LON 4393 7434 4397 7426 4412 7428 4413 7410
      4422 7410 4436 7355 4400 7350 4388 7431

NEILES
Local storm report, May 29, 2:26 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
226 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             ENOSBURG FALLS          44.90N  72.81W
05/29/2012  E0.75 INCH       FRANKLIN           VT   PUBLIC

&&

EVENT NUMBER BTV1200071

NEILES
Local storm report, May 29, 2:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
230 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             4 S MORIAH              44.00N  73.49W
05/29/2012  E0.88 INCH       ESSEX              NY   PUBLIC

&&

EVENT NUMBER BTV1200072

NEILES
Local storm report, May 29, 2:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
231 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             MORIAH                  44.05N  73.51W
05/29/2012  M1.75 INCH       ESSEX              NY   PUBLIC

            PUBLIC REPORT

&&

EVENT NUMBER BTV1200073

BANACOS
Local storm report, May 29, 2:33 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
233 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             ENOSBURG FALLS          44.90N  72.81W
05/29/2012  E1.00 INCH       FRANKLIN           VT   PUBLIC

&&

EVENT NUMBER BTV1200074

NEILES
Local storm report, May 29, 2:36 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
236 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             3 W PLATTSBURGH         44.71N  73.51W
05/29/2012  E0.88 INCH       CLINTON            NY   PUBLIC

&&

EVENT NUMBER BTV1200076

NEILES

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:46 PM EDTSpecial Weather StatementBTVEssex59 min
May 29, 2:29 AM EDTSevere Thunderstorm WarningBTVEssex41 min
May 29, 4:12 AM EDTSpecial Weather StatementBTVEssex63 min
May 29, 4:28 AM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin62 min
May 29, 5:05 AM EDTSevere Thunderstorm WarningBTVClinton55 min
May 29, 6:26 AM EDTSevere Thunderstorm WarningBTVEssex64 min
May 29, 7:07 AM EDTFlash Flood WatchBTVClinton, Essex, Franklin, St. Lawrence15 hr
May 29, 12:56 PM EDTSevere Thunderstorm WarningBTVClinton34 min
May 29, 12:57 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence63 min
May 29, 1:51 PM EDTSevere Thunderstorm WarningBTVEssex84 min
May 29, 1:56 PM EDTSevere Thunderstorm WarningBTVEssex64 min
May 29, 2:15 PM EDTSpecial Weather StatementBTVEssex3 hr
May 29, 2:18 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin57 min
May 29, 2:31 PM EDTSevere Thunderstorm WarningBTVEssex23 min
May 29, 2:46 PM EDTSevere Thunderstorm WarningBTVEssex59 min
May 29, 2:59 PM EDTFlash Flood WarningBTVEssex4 hr
May 29, 3:09 PM EDTSevere Thunderstorm WarningBTVClinton, Essex66 min
May 29, 3:41 PM EDTSevere Thunderstorm WarningBTVEssex64 min
May 29, 3:43 PM EDTSevere Thunderstorm WarningBTVClinton, Essex47 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.